MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4773430
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 05/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the lay user/patient contacted lifescan (lfs) united states, alleging that his one touch verio iq meter would not power on.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that on (b)(6) 2024, at 10:00 pm, he was feeling ¿really bad and nauseous¿.In response to the symptoms, the patient claimed he attempted to test his blood glucose with the subject meter but was unable to obtain a reading due to the alleged power issue.As a result, the patient stated that he went to the urgent care clinic where he received a blood glucose result of ¿532 mg/dl¿ on the clinic meter and was treated with 10 units of admelog insulin and intravenous fluids at 11:00 pm.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time and that there was no indication of misuse of the device.The cca confirmed the correct test strips were being used for testing.The cca noted that the patient no longer had the subject meter as it had been discarded.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute complication of diabetes after they were unable to test their blood glucose due to the reported issue.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key19464756
Report Number2939301-2024-00044
Device Sequence Number11611581
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4773430
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/28/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown